Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 11, 2019, 7:44 AM CST for 6 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2019, 7:44 AM CST (13:44 UTC)
- Expired
- Feb 11, 2019, 1:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, AR, Independence County, AR, Izard County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 394 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 5:30 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 11, 5:30 AM CST, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 530 AM CST Mon Feb 11 2019 .AVIATION... Rain, stratus and fog will be prevalent through the period, with conditions varying between mvfr and low ifr. By late tonight, gradient will increase as a cold front moves into the state. Ceilings will lift, and winds will increase to around 10 knots late, primarily in the west and north. && .PREV DISCUSSION...(ISSUED 344 AM CST Mon Feb 11 2019) SHORT TERM...Today Through Tuesday Night Over the last 24-hours, there's been a fairly sharp cutoff in rainfall from northwest to southeast, as an upper ridge has remained over the southeast conus/Florida. The rainfall will spread into the remainder of the state today, as the ridge shifts eastward, and a trough digs down into the southern Rockies. With fairly deep southwest flow in the mid and upper levels sending Pacific moisture and several impulses across in the mean flow, and uplift north of a surface boundary located over the Arklamiss region, rainfall will be in abundance again today. With much of the central into northeast having already received one to three inches of rain, and precipitation training over the same areas, we will not only continue the flood watch, but have expanded it back further toward west central Arkansas. Tonight into Tuesday, a deepening surface low just off the Rockies will drag a cold front across the state. Dry air will immediately follow the front, but with the source of the airmass being the Pacific, there will not be a significant cooldown. Pressure gradient around the low and associated front will be fairly tight, which will make for increased winds late tonight into Tuesday. LONG TERM...Wednesday Through Sunday The extended period will begin with dry and mild conditions on Wednesday. A progressive pattern will bring the next storm system toward the region Thursday afternoon/night. Scattered to numerous showers are in the forecast ahead of the system, but rainfall does not look significant at this time. More specifically, additional flood issues are not expected due to the system. As the system exits and rain winds down on Friday, it will turn somewhat colder. There is some ridging aloft over the eastern Pacific Ocean early in the weekend, with the Polar Jet forced a bit to the south and allowing Arctic high pressure to build slowly toward Arkansas from the Plains. At this point, temperatures are a little below seasonal. There is still an active Subtropical Jet to contend with, and this will bring a storm system this way late in the weekend. Moisture will increase Sunday/Sunday night, and precipitation will redevelop. How much moisture returns is in question, especially this far out. But there is certainly a chance of snow/ice in northern/central sections of the state given the pattern. Will keep an eye on this as the week progresses, and will fine tune details as more data is received. FIRE WEATHER... Low ceilings and mixing heights will continue for one more day, with widespread rainfall expected through tonight. Drier air will move in on Tuesday, as a cold front passes through the state. 20-foot winds will be elevated but should remain below critical thresholds. && .LZK Watches/Warnings/Advisories... Flood Watch through this evening FOR Baxter-Cleburne-Conway- Faulkner-Fulton-Garland-Independence-Izard-Jackson-Lawrence- Lonoke-Marion-Montgomery-Perry-Pope-Prairie-Pulaski-Randolph- Saline-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Aviation...57
Hazardous weather outlook, Feb 11, 4:12 AM CST, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 412 AM CST Mon Feb 11 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 412 AM CST Mon Feb 11 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Rain will continue today and tonight, with thunderstorms possible. Rain will be heavy at times, and this will cause some localized flash flooding issues. Minor river flooding is expected to continue, especially along the Black, Lower White, and Cache River basins. Winds will increase tonight as a cold front moves into the state. Winds of 15 to 25 MPH with higher gusts will occur, and this could cause rough conditions on area bodies of water. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds will diminish on Tuesday afternoon and evening, as the front clears the state. Rain will taper off, with dry weather to follow on Wednesday. Showers will redevelop Thursday and Thursday night, but any impacts should be minor. Colder air will follow late in the week and into the weekend. As colder air settles over the region, another round of precipitation is expected to arrive Sunday night. Given subfreezing temperatures in the forecast over northern into central Arkansas, some snow or ice could develop. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:26 AM CST | Flash Flood Warning | LZK | Independence, Jackson, Lawrence, White, Woodruff | 6 hr |
| Feb 11, 7:58 AM CST | River Flood Warning | LZK | Fulton, Sharp | 26 hr |
| Feb 11, 8:01 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 50 hr |
| Feb 11, 8:03 AM CST | River Flood Warning | LZK | Yell | 3 days |
| Feb 11, 8:05 AM CST | River Flood Warning | LZK | Perry | 5 days |
| Feb 11, 9:06 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 2 more | 11 hr |
| Feb 11, 9:30 AM CST | River Flood Warning | LZK | Calhoun, Ouachita | 7 days |
| Feb 11, 9:36 AM CST | River Flood Warning | LZK | Bradley, Calhoun, Union | 49 days |
| Feb 11, 9:39 AM CST | River Flood Warning | LZK | Saline | 33 hr |
| Feb 11, 9:59 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 6 hr |
| Feb 11, 10:24 AM CST | River Flood Warning | LZK | Independence | 47 hr |
| Feb 11, 11:13 AM CST | River Flood Warning | LZK | White | 46 hr |
| Feb 11, 11:33 AM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Stone | 4 hr |
| Feb 11, 12:27 PM CST | Areal Flood Warning | LZK | Independence, Jackson, Lawrence, White, Woodruff | 6 hr |
| Feb 11, 2:02 PM CST | Areal Flood Warning | LZK | Cleburne, Fulton, Independence, Izard, Lawrence, Randolph and 3 more | 3 hr |
| Feb 11, 3:40 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Izard, Stone, Van Buren | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.